Alert archive / Missouri / Flash Flood Warnings in 2009

Flash Flood Warning 15, NWS Springfield, MO

April 27, 20097 counties in Missouri; Bourbon County, Crawford County, Kansas

NWS Springfield, MO issued this flash flood warning at Apr 27, 2009, 11:00 AM CDT for 7 counties in Missouri; Bourbon County, Crawford County, Kansas. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2009, 11:00 AM CDT (16:00 UTC)
Expired
Apr 27, 2009, 5:00 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Bourbon County, KS, Crawford County, KS, Barton County, MO, Benton County, MO, Cedar County, MO, Hickory County, MO, Morgan County, MO, St. Clair County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 94 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 12:20 PM CDTFLASH FLOOD2 E Uniontown, KSLARGE AREA AROUND INTERSECTION OF 85TH AND MAPLE UNDER TWO FEET OF WATER.
Apr 27, 1:18 PM CDTFLASH FLOOD6 Ne Lakeview Heights, MOSTATE ROUTE WW CLOSED AT BIG BUFFALO CREEK
Apr 27, 2:00 PM CDTFLASH FLOOD1 N Stotesbury, MOROUTE V CLOSED NORTH OF STOTESBURY WITH ONE FOOT OF WATER RUNNING OVER THE BRIDGE.
Apr 27, 3:19 PM CDTFLASH FLOOD8 N Palo Pinto, MO*** 1 FATAL *** VICTIM WAS CHECKING ON CATTLE ON HIS PROPERTY. WHEN HE DID NOT RETURN HIS BROTHER WENT LOOKING FOR HIM AND FOUND HIM FACE DOWN IN A SMALL CREEK. THERE WERE SIGNS THE CREEK HAD BEEN DEEPER AND HAD RECEDED. REPORT FROM THE MISSOURI STATE WATER PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 448 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
118 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
448 m²/s²
0-3 km storm-relative helicity
496 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 271600
FFWSGF
KSC011-037-MOC011-015-039-085-141-185-217-272200-
/O.NEW.KSGF.FF.W.0015.090427T1600Z-090427T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1100 AM CDT MON APR 27 2009

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BARTON COUNTY IN SOUTHWEST MISSOURI...
  BENTON COUNTY IN CENTRAL MISSOURI...
  BOURBON COUNTY IN SOUTHEAST KANSAS...
  CEDAR COUNTY IN SOUTHWEST MISSOURI...
  CRAWFORD COUNTY IN SOUTHEAST KANSAS...
  HICKORY COUNTY IN CENTRAL MISSOURI...
  MORGAN COUNTY IN CENTRAL MISSOURI...
  ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
  VERNON COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 500 PM CDT MONDAY.

* AT 1059 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR   
  INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED 
  AREA. MANY LOCATIONS ACROSS EXTREME SOUTHEAST KANSAS AND WEST 
  CENTRAL MISSOURI HAVE RECEIVED ONE TO TWO INCHES OF RAINFALL OVER 
  THE PAST SIX HOURS. AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL IS 
  EXPECTED ACROSS MUCH OF THE WARNED AREA THROUGH THE AFTERNOON. THIS 
  WILL LEAD TO FLASH FLOODING OF CREEKS...STREAMS...AND LOW WATER   
  CROSSINGS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS FLASH FLOOD WARNING IS AN EXTENSION OF THE PREVIOUS FLASH FLOOD 
WARNING FOR BOURBON COUNTY KANSAS AND VERNON COUNTY MISSOURI. 
MULTIPLE ROADS REMAIN FLOODED ACROSS BOURBON COUNTY INCLUDING 
HIGHWAY 31 AT 195TH ROAD AND 165TH ROAD WEST OF FULTON AND THE LOW 
WATER BRIDGE AT 205TH STREET AND POPLAR ROAD JUST NORTHWEST OF FORT 
SCOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3869 9284 3843 9262 3819 9277 3827 9308
      3791 9307 3790 9319 3780 9320 3783 9363
      3758 9363 3759 9408 3763 9409 3735 9409
      3734 9507 3803 9506 3804 9408 3822 9405
      3822 9353 3851 9352 3854 9308 3870 9304

$$

SCHAUMANN
1 follow-up statement
000 
WGUS73 KSGF 271841
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
141 PM CDT MON APR 27 2009

KSC011-037-MOC011-015-039-085-141-185-217-272200-
/O.CON.KSGF.FF.W.0015.000000T0000Z-090427T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-CRAWFORD KS-BARTON MO-CEDAR MO-VERNON MO-HICKORY MO-
ST. CLAIR MO-BENTON MO-MORGAN MO-
141 PM CDT MON APR 27 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
BARTON...BENTON...BOURBON...CEDAR...CRAWFORD...HICKORY...MORGAN...ST.
CLAIR AND VERNON COUNTIES...

AT 140 PM CDT...THE DEPARTMENT OF TRANSPORTATION AND LOCAL LAW 
ENFORCEMENT INDICATED THAT EXCESSIVE RAINFALL WAS PRODUCING FLASH 
FLOODING ACROSS THE WARNED AREA. RADAR INDICATES THAT ANYWHERE FROM 
ONE TO THREE INCHES OF RAIN HAS FALLEN ACROSS MUCH OF EXTREME 
SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI IN THE LAST 12 HOURS. 
AREAS OF BOURBON COUNTY KANSAS HAVE RECEIVED WELL OVER THREE INCHES 
OF RAINFALL...WITH SEVERAL ROADS FLOODED AND IMPASSIBLE. ADDITIONAL 
RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE STILL EXPECTED THIS 
AFTERNOON AS A LINE OF THUNDERSTORMS PUSHES THROUGH THE WARNED AREA.

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

SEVERAL ROADS REMAIN FLOODED AND CLOSED IN BOURBON COUNTY KANSAS IN 
AND AROUND FORT SCOTT...XENIA...AND UNIONTOWN. IN MISSOURI...STATE 
ROUTE WW NORTHEAST OF LAKEVIEW HEIGHTS NEAR THE MORGAN AND BENTON 
COUNTY LINE IS ALSO FLOODED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 3869 9284 3843 9262 3819 9277 3827 9308
      3791 9307 3790 9319 3780 9320 3783 9363
      3758 9363 3759 9408 3763 9409 3735 9409
      3734 9507 3803 9506 3804 9408 3822 9405
      3822 9353 3851 9352 3854 9308 3870 9304

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 5:56 AM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, Apr 27, 5:56 AM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
556 AM CDT MON APR 27 2009

...UPDATE TO AVIATION...

.UPDATE...

WENT AHEAD AND ISSUED A FLASH FLOOD WATCH FOR OUR SOUTHERN
COUNTIES TODAY AS SURFACE LOW OVER SOUTH CENTRAL KANSAS WILL MOVE
INTO NORTHEAST OKLAHOMA THIS AFTERNOON. SLOW MOVING COLD FRONT
REALLY DOES NOT MAKE IT THROUGH THE SOUTHEAST PORTIONS OF THE CWA
UNTIL TUESDAY MORNING. GFS SUGGESTING AS MUCH AS 3 INCHES COULD
FALL IN THE WATCH AREA ACROSS SOUTHWEST AND SOUTHERN MISSOURI
THROUGH THE EVENT. DOUBT THAT WILL HAPPEN...BUT WITH POSSIBILITY
OF TRAINING THUNDERSTORMS WITH THE SLOW MOVING FRONT...THOUGHT IT
WOULD BE PRUDENT TO HAVE SOMETHING OUT.

CLAYCOMB

&&

.DISCUSSION...

FORECAST CHALLENGES DEAL WITH ONSET OF PRECIP AND SEVERE
THUNDERSTORM CHANCES TODAY...FOLLOWED BY PRECIP CHANCES THROUGH
THE WEEK.

CURRENTLY...1005MB SURFACE LOW SITUATED OVER SOUTHERN KANSAS THIS
MORNING...JUST SOUTH OF DODGE CITY. COLD FRONT EXTENDS NORTHEAST
TO CENTRAL MICHIGAN AND SOUTHWEST INTO WESTERN TEXAS. AREA
PROFILERS SHOWING LLVL JET HAS SHIFTED TO THE SOUTHWEST WITH
50-60KTS FLOWING FROM CENTRAL OKLAHOMA INTO SOUTHWEST MISSOURI.
925MB FRONT LOOKS TO BE SITUATED ACROSS EXTREME WESTERN IOWA...TO
HUTCHINSON KANSAS...BACK INTO THE TX/OK PANHANDLE AREA. UPPER
SHORTWAVE THAT WILL DRIVE THE SURFACE LOW EAST LATER TODAY
CURRENTLY OVER CENTRAL COLORADO MAKING SLOW EASTWARD MOVEMENT OVER
THE PAST 6 HOURS. ANOTHER SHORTWAVE JUST ABOUT TO COME ASHORE
ALONG THE SOUTHWEST OREGON COAST. DOWN ACROSS EASTERN TEXAS...
RICH DEW POINTS IN THE MID TO UPPER 60S EXISTS WITH UPPER 50S
ACROSS EASTERN OKLAHOMA. AHEAD OF THE FRONT...TEMPERATURES IN THE
UPPER 60S/LOW 70S...WHILE BEHIND THE FRONT...LOW 50S EXIST ACROSS
WESTERN KANSAS...WITH SNOW BEING REPORTED ACROSS COLORADO.

FOR TODAY...COLD FRONT ACTUALLY DOES NOT DRIVE INTO THE AREA UNTIL
THIS AFTERNOON AS IT MOVES INTO CENTRAL MISSOURI BY 00Z. SEVERE
THUNDERSTORM CHANCES IN QUESTION AS THIS MORNINGS CONVECTION AND
CLOUD COVER MAY STABILIZE THE ENVIRONMENT...AT LEAST FOR WESTERN
PORTIONS OF THE CWA. GFS SHOWING SURFACE LOW SITUATED NEAR THE
NORTHEAST OKLAHOMA/SOUTHWEST MISSOURI BORDER BY 00Z. WITH
SOUTHEAST WINDS AT 925MBS ACROSS SOUTHWEST MISSOURI...SAY FROM
BRANSON TO MOUNT VERNON TO JOPLIN...THIS MAY BE THE AREA THAT HAS
THE BEST POTENTIAL FOR SEVERE POTENTIAL INCLUDING TORNADOES AND
WILL HIT THIS AREA IN THIS MORNINGS HWO. THIS AREA IS ALSO GOING
TO SEE THE BEST CHANCE FOR HEAVY RAINFALL THIS AFTERNOON AND WILL
ISSUE A FLASH FLOOD WATCH HERE SHORTLY. HEAVY RAINFALL THEN SHIFTS
EASTWARD AS COLD FRONT DRIVES INTO EASTERN MISSOURI OVERNIGHT.

BY NOON TUESDAY...FRONT CLEARS OUR CWA WITH MAJORITY OF RAINFALL
OFF TO THE EAST AND SOUTH. FRONT STALLS OUT OVER NORTHERN ARKANSAS
TUESDAY AFTERNOON. LOOKS LIKE OUR COUNTIES IN CENTRAL MISSOURI
SHOULD STAY DRY THROUGH TUESDAY EVENING INTO WEDNESDAY BEFORE
FRONT BEGINS TO DRIVE NORTH WEDNESDAY EVENING AS ANOTHER SURFACE
LOW DEVELOPS IN RESPONSE TO THE SHORTWAVE JUST COMING ONSHORE
OREGON...MOVES INTO THE AREA. BY THURSDAY EVENING...GFS SHOWING
FAIRLY STRONG COLD FRONT MOVING INTO THE AREA FOR ANOTHER GOOD
RAIN EVENT FRIDAY MORNING AND AFTERNOON. ECMWF TENDS TO KEEP THE
FRONT DOWN OVER NORTHERN ARKANSAS DURING THIS SAME TIME. WILL TRY
TO GET BETTER TIMING ON THE EVENT AS MODELS COME MORE INTO AGREEMENT.

CLAYCOMB

&&

.AVIATION...

FOR THE 12Z TAFS...SCATTERED CONVECTION WILL CONTINUE OVER THE
FIRST COUPLE/FEW HOURS OF THE FORECAST PERIOD(MAINLY AT SGF). AS
FRONT MOVES INTO THE AREA LATER THIS AFTERNOON THE CHANCE OF
THUNDERSTORM REDEVELOPMENT WILL BE POSSIBLE. BEHIND THE FRONT WILL
SEE SOME STRATUS DEVELOP AFTER 03Z TONIGHT AND HAVE BROUGHT
CEILINGS INTO IFR CATEGORY AFTER 05Z TONIGHT.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MOZ082-088-090>098-
     101>106.

KS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ101.

&&
Hazardous weather outlook, Apr 27, 4:59 AM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
459 AM CDT MON APR 27 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281000-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
459 AM CDT MON APR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  ISOLATED TORNADOES
  THUNDERSTORM DOWNBURST WINDS TO 60 MPH
  HAIL TO THE SIZE OF QUARTERS
  HEAVY RAINFALL LEADING TO FLASH FLOODING

  AREAS AFFECTED AND TIMING:

  ALONG AND SOUTH OF A LINE FROM ROLLA TO SPRINGFIELD TO JOPLIN
  AFTER 2 PM THIS AFTERNOON INTO THE MID EVENING HOURS.

  DISCUSSION:

 MORNING THUNDERSTORMS WILL GRADUALLY DISSIPATE AND MOVE OFF TO
 THE EAST LATER THIS MORNING AND WILL LIMIT FURTHER CONVECTION
 THROUGH THE REST OF THE MORNING INTO THE EARLY AFTERNOON. IN THE
 MEANTIME...A SURFACE LOW CURRENTLY OVER SOUTH CENTRAL KANSAS WILL
 CONTINUE TO MOVE SOUTHEAST INTO NORTHEASTERN OKLAHOMA BY MID
 AFTERNOON. A SLOW MOVING COLD FRONT ASSOCIATED WITH THIS LOW WILL
 MOVE INTO SOUTHEAST KANSAS AND WESTERN MISSOURI BY MID AFTERNOON
 AND SERVE AS THE FOCUSING MECHANISM FOR ADDITIONAL THUNDERSTORM
 DEVELOPMENT. A LIMITING FACTOR ON SEVERE THUNDERSTORM DEVELOPMENT
 IS HOW MUCH THE ATMOSPHERE DESTABILIZES THIS AFTERNOON FROM THIS
 MORNINGS CONVECTION. SHOULD WE SEE CLOUD BREAKS LATE THIS MORNING
 INTO THE AFTERNOON...THIS WILL ALLOW THE ATMOSPHERE TO
 DESTABILIZE AND THE THUNDERSTORMS TO BECOME SEVERE. SUFFICIENT
 SHEAR IS ALREADY IN PLACE FOR SEVERE WEATHER...INCLUDING HAIL TO
 THE SIZE OF QUARTERS...DAMAGING WINDS TO 60 MPH AND ISOLATED
 TORNADOES. DUE TO THE SLOW MOVEMENT OF THE COLD
 FRONT...THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL WILL
 HAVE A PROLONGED AMOUNT OF TIME OVER THE SAME AREA...LEADING TO
 FLASH FLOODING OF LOW WATER CROSSINGS AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

 ADDITIONAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
 THROUGH FRIDAY AS THE FRONT STALLS OVER NORTHERN ARKANSAS AND THE
 FRONT WAVES BACK AND FORTH ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED BY 2 PM THIS AFTERNOON INTO THE
 EVENING HOURS FOR COMMUNITIES ALONG AND SOUTH OF INTERSTATE 44.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

In the hours before

Local storm report, Apr 27, 8:35 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
835 AM CDT MON APR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 AM     FLASH FLOOD      4 NNW FORT SCOTT        37.89N 94.74W
04/27/2009                   BOURBON            KS   EMERGENCY MNGR

            WATER RUNNING OVER LOW WATER BRIDGE AT 205TH ST AND
            POPLAR RD.

&&

BARJENBRUCH
Local storm report, Apr 27, 8:45 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
845 AM CDT MON APR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 AM     FLASH FLOOD      2 W FULTON              38.01N 94.76W
04/27/2009                   BOURBON            KS   EMERGENCY MNGR

            FLOOD WATERS OVER HIGHWAY 31 AT 195TH ROAD AND 165TH ROAD
            WEST OF FULTON.

&&

BARJENBRUCH
Local storm report, Apr 27, 8:47 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
847 AM CDT MON APR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 AM     HEAVY RAIN       FORT SCOTT              37.84N 94.71W
04/27/2009  M2.39 INCH       BOURBON            KS   EMERGENCY MNGR

            2.39 INCHES MEASURED AND STILL RAINING.

&&

BARJENBRUCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 2:43 AM CDTFlash Flood WarningSGFMcDonald, Newton6 hr
Apr 27, 2:55 AM CDTFlash Flood WatchSGFBarry, Christian, Douglas, Greene, Howell, Jasper and 11 more21 hr
Apr 27, 3:12 AM CDTRiver Flood WarningSGFVernon9 days
Apr 27, 4:49 AM CDTFlash Flood WarningSGFVernon6 hr
Apr 27, 7:51 AM CDTRiver Flood WarningSGFVernon8 days
Apr 27, 7:51 AM CDTRiver Flood WarningSGFVernon22 days
Apr 27, 4:57 PM CDTFlash Flood WarningSGFBarton, Benton, Cedar, Hickory, Morgan, St. Clair and 1 more6 hr
Apr 27, 3:12 AM CDTRiver Flood WarningSGFBourbon50 hr
Apr 27, 12:28 PM CDTRiver Flood WarningSGFBourbon38 hr

Nearby

Flash Flood Warnings in Missouri, 2009Flash Flood Warnings in Kansas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.